Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Lisinoprol. BP down. Shall I discontinue it?

Hello Dr. Samuel, I am currently on 20 MG of Lisinopril per day. I started at this dosage at 284 and now after 18 months, I am 244 and running every other day. BP is down from 180 over 100 to current rate of low 120/60-70.some days 90/60. What happens if I discontinue Lisinopril and how would one go about dropping this as when working out 7 days a week--I can get BP to I see 90/50 and that seems a bit low to me.
Asked On : Fri, 14 Sep 2012
Answers:  2 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
If you discontinue LISINOPRIL suddenly,you shall definitely have rebound hypertension and that can be dangerous for you.
Ideally you should taper the daily dose to 15 mg and see the response by recording your BP for next 2 months.
Once your body gets used to the lower dose with BP in normal range,you may further reduce it by 5 mg.
However if your BP starts showing upward trend then you may have to revert to earlier dose.
However,all these things should be done under the watchful eyes of your treating doctor.
Don't attempt doing it of your own without the proper guidance of your doctor.
Answered: Sun, 16 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
Do you have any other symptom apart from low BP like chest pain, squeezing sensation , breathlessness?
If all other mentioned symptoms are present, then you should stop this medicine and should consult with physician and cardiologist.
You should also go for ECG , 2 D echo and coronary angiography if needed.
If all these symptoms are absent then you may have high dose of lisinopril. You should consult with physician and should go for 10/ 15 mg lisinopril.
After that, you should take regular check up with treating doctor.
Take care,
Dr. Mayank Bhargava
Answered: Sun, 16 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor